Combivir/sustiva / Effexor/ X +GHB
Sep 1, 2006
With Combivir + Sustiva seemingly the most common starter ARV. X + GHB the most common Party drugs. What are the risk of the 4 combination. I'm also on 3x75mg of Effexor. Should I avoid close proximity in timing between taking Effexor and Susitva+ GHB?
Response from Dr. Henry
Ectasy (MDMA) should not be used at all if on a protease inhibitor particularly a regimen including ritonavir (commonly used as a booster with other protease inhibitors) due to the risk for apotentially lethal drug interaction. Formal studies of Sustiva with either MDMA or GHB have not been published to my knowledge. Though there may not be a direct drug interaction, rates of unsafe sex have been reported to increase when under the influence of either MDMA and/or GHB. Resistance to the 3TC in Combivir and to efavirenz (Sustiva) is fairly common in the HIV+ treated population so there is a risk for acquiring a strain of HIV resistant to one or both of those drugs in the setting of unsafe sex which could lead to failure of a Combivir + Sustiva regimen. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Drinking After Someone Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Sore On Mouth After Getting Scratched Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- White Bumps On Penis After Anal Sex Worried I Have HIV
- What Causes Thrush In Men?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.